# SDR CA011003001

- Difficulty date: October 2, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-23-250
- Engine: Lyc IO540*
- Propeller: Hartzl HCE2YR2
- System (JASC): 6120 · Propeller Controlling System
- Part: Nut
- Part number: B3807
- Condition: Misinstalled
- Location: Propeller
- Component: Propeller, Hartzl, HCE2YR2RBS
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) THIS IS 2ND OCCURANCE OF PROBLEM.  PROP INSTALLED ON OTHER ENGINE HAD SAME PROBLEM. BOTH PROPS WERE NEW  WITH ASSY DATES OF 11-13-97&12-18-97, SHIPPED 4/16/98. PROP CHECKED AS PRECAUTIONARY MEASURE: NUT IS SOLID STEEL SELF LOCKING NUT, THAT HOLDS PISTON TO PISTON ROD. IF NUT COMES LOOSE, PISTON COMES OFF OF ROD & PROP HAS UNCOMANDED FEATHER WITH NO WAY TO UNFEATHER PROP. PISTON SEALS PITCH CHANGE OIL ON ROD. OTHER PROP SER BP9804B, NUT HAD COME COMPLETELY LOOSE. PROP REMVD&CHECKED. NUT NOT LOOSE ON PISTON ROD, TORQUE OF NUT CHECKED&NO MOVEMENT FOUND.
